| Model Number |
1400200-12 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device problem code 2017-above rated burst pressure.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the balloon was inflated to 20 atmospheres.It should be noted that the coronary dilatation catheters, nc trek neo, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek neo device is 18 atm; therefore, rbp was exceeded.It could not be determined if inflating the balloon slightly over the rbp contributed to the rupture.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the distal right coronary artery that was moderately tortuous, heavily calcified and 90% stenosed.Reportedly, the nc trek neo rx 2.00 x 12mm balloon dilatation catheter (bdc) ruptured at 20 atmospheres during the first inflation.The inflation time was for 20 seconds.Reportedly there was resistance advancing and removing the bdc.A cutting balloon was used to complete the procedure.There was no adverse patient effect.No additional information was provided.